Alert archive / New Mexico / Flash Flood Warnings in 2022
Flash Flood Warning 49, NWS Albuquerque, NM
NWS Albuquerque, NM issued this flash flood warning at Jul 6, 2022, 1:13 PM MDT for Lincoln County, New Mexico. It was in force for 92 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 6, 2022, 1:13 PM MDT (19:13 UTC)
- Expired
- Jul 6, 2022, 2:45 PM MDT
- In force
- 92 min
- Issued by
- NWS Albuquerque, NM
- Area
- Storm-based polygon
- Flood severity
- None
County Lincoln County, NM
The radar
The Holloman AFB radar (KHDX), 65 km from the middle of the area, began a volume at 19:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 12:00Z, 7.2 hours before the alert went out and 198 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 139 J/kg
- Mixed-layer CIN
- -180 J/kg
- Mixed-layer LCL
- 1764 m above ground
- 0-6 km bulk shear
- 3 kt
- 0-1 km storm-relative helicity
- 58 m²/s²
- 0-3 km storm-relative helicity
- 138 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
077
WGUS55 KABQ 061913
FFWABQ
NMC027-062215-
/O.NEW.KABQ.FF.W.0049.220706T1913Z-220706T2215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Albuquerque NM
113 PM MDT Wed Jul 6 2022
The National Weather Service in Albuquerque has issued a
* Flash Flood Warning for...
South Central Lincoln County in central New Mexico...
* Until 415 PM MDT.
* At 113 PM MDT, Doppler radar indicated nearly stationary
thunderstorms producing heavy rain across the warned area. Between
0.75 and 1.5 inches of rain have fallen. Additional rainfall
amounts of 0.75 to 1.5 inches are possible in the warned area.
Flash flooding is ongoing or expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Ruidoso and Ruidoso Downs.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3331 10563 3334 10561 3338 10558 3342 10553
3342 10548 3338 10539 3331 10536 3331 10537
3330 10538 3331 10545 3331 10550 3331 10552
3331 10557
FLASH FLOOD...RADAR INDICATED
$$
151 follow-up statement
057
WGUS75 KABQ 062045
FFSABQ
Flash Flood Statement
National Weather Service Albuquerque NM
245 PM MDT Wed Jul 6 2022
NMC027-062055-
/O.CAN.KABQ.FF.W.0049.000000T0000Z-220706T2215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Lincoln NM-
245 PM MDT Wed Jul 6 2022
...FLASH FLOOD WARNING IS CANCELLED FOR SOUTH CENTRAL LINCOLN
COUNTY...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed remaining road closures.
LAT...LON 3331 10563 3334 10561 3338 10558 3342 10553
3342 10548 3338 10539 3331 10536 3331 10537
3330 10538 3330 10541 3331 10545
$$
15What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this flash flood warning went out at Jul 6, 11:59 AM MDT, 1 hour 14 minutes earlier.
Area forecast discussion, Jul 6, 11:59 AM MDT, 1 hour 14 minutes before
Area Forecast Discussion...UPDATED National Weather Service Albuquerque NM 1159 AM MDT Wed Jul 6 2022 .AVIATION... 18Z TAF CYCLE Isolated showers and thunderstorms have already started to develop across the western 2/3rds of NM. Storms will generally move toward the NE around 5-15kt today. Mid level dry air shifting into western NM today should limit storm coverage, as well as reductions in cigs/vsbys with what storms do develop, though some brief reductions are not out of the question. Wind gusts near 30kt will be possible with thunderstorms. Storms should diminish shortly after sunset with VFR conditions prevailing overnight. A backdoor cold front/outflow boundary will slide into NE NM overnight, which may set the stage for additional storms Thursday afternoon. 34 && .PREV DISCUSSION...240 AM MDT Wed Jul 6 2022... .SYNOPSIS... The primary focus for showers and storms today will be over eastern NM and along the Continental Divide. Storms will move east-northeast at 10 to 20 mph with locally heavy rainfall likely over eastern NM. Storms will focus over northern and eastern NM on Thursday with a couple strong to perhaps severe storms over the northeast plains. Strong upper level high pressure building over the state toward the end of the week will allow any storms to be slow and erratic. The threat for locally heavy rainfall will continue with flash flooding possible on recent burn scars. Temperatures will be very hot toward the end of the week with many areas slightly above normal for early July. && .DISCUSSION... SHORT TERM...(TODAY THROUGH THURSDAY)... Very dry air aloft will continue nosing up from Sonora and into much of NM through the day. As a result, today's crop of afternoon and evening showers and thunderstorms are forecast to be relatively anemic. Yesterday, however, was a good reminder of what happens when low level moisture is present and very dry air aloft moves overhead. Instability increases significantly and high based storms are able to continue propagating on outflow boundaries for hours. At any rate, today continues to look like the relative down-day of this week with storms favoring the western third and far northeast plains along a weak backdoor boundary. This boundary is expected to result in a cluster of storms over far northeast NM Thursday. Elsewhere for Thursday, dry air aloft wins out in western and central areas of NM while the northeast quarter and south-central mountains become the area of convective focus due in part to the above mentioned backdoor boundary and an weak wave/wind speed max moving northeastward through eastern NM. 33 LONG TERM...(FRIDAY THROUGH TUESDAY)... Convective evolution Friday will depend largely on what happens with a possibly large storm cluster exiting northeast NM and/or southeast CO Thursday night. There are significant differences between high resolution CAMs and global models with respect to how far southwest a moist, convectively-aided back door cold front makes it on Friday morning. The 00Z/06Z NAM shows showers and storms firing up along the central mt chain late Friday morning then moving across eastern NM thru Friday night into more unstable, moist, low level southeasterly inflow. The GFS/ECMWF show less coverage with storms farther east into the plains Friday and Friday night. Meanwhile, a strong upper level high center is building overhead which will lead to slow and erratic storm motions with greater outflow boundary interactions. Confidence is low to moderate on coverage Friday as a result of these differences. CAMs and global models do agree on a stronger easterly push Friday night and deeper moisture shifting farther west into the RGV and possibly to the Cont Dvd for Saturday. The upper level high continues to strengthen over the weekend which will allow temps to warm above normal with terrain-dominated convection and moisture recycling becoming more favorable. Unfortunately, more notable model differences arise with respect to the strength and location of the upper high so confidence decreases on storm coverage and intensity into early next week. The GFS is weaker with the H5 high center and farther to the northwest with a robust "reverse" monsoon pattern. The ECMWF is stronger with the high center sprawling over much of NM with very hot temperatures and meager storm coverage. Daily changes are likely as is often the case during weakly-forced summer patterns. Guyer && .FIRE WEATHER... No major changes to the forecast with no critical fire weather forecast during the next week. After a down day with regard to thunderstorm activity forecast today, storm coverage is forecast to ramp up in eastern NM Thursday and Friday and near and south of I-40 over the weekend. An active monsoon pattern is forecast for early next week as high pressure aloft slides east over AZ and southern UT. 33 && .ABQ WATCHES/WARNINGS/ADVISORIES... None. &&
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 6:13 PM MDT | Special Weather Statement | ABQ | De Baca | 32 min |
| Jul 5, 7:01 PM MDT | Areal Flood Advisory | ABQ | Chaves, De Baca | 119 min |
| Jul 5, 7:38 PM MDT | Areal Flood Advisory | ABQ | Chaves, De Baca, Roosevelt | 112 min |
| Jul 6, 12:53 PM MDT | Areal Flood Advisory | ABQ | McKinley | 112 min |
| Jul 6, 1:48 PM MDT | Areal Flood Advisory | ABQ | Lincoln | 3 hr |
| Jul 6, 1:54 PM MDT | Areal Flood Advisory | ABQ | San Juan | 2 hr |
| Jul 6, 1:57 PM MDT | Areal Flood Advisory | ABQ | Los Alamos, Rio Arriba, Sandoval | 51 min |
| Jul 6, 2:14 PM MDT | Areal Flood Advisory | ABQ | Curry, Quay | 2 hr |
| Jul 6, 2:34 PM MDT | Areal Flood Advisory | ABQ | Harding, Quay, Union | 116 min |
| Jul 6, 2:38 PM MDT | Flash Flood Warning | ABQ | Colfax, Mora | 3 hr |
| Jul 6, 2:48 PM MDT | Flash Flood Warning | ABQ | Rio Arriba, Sandoval | 117 min |
| Jul 6, 3:13 PM MDT | Areal Flood Advisory | ABQ | Cibola, McKinley, Sandoval | 2 hr |
| Jul 6, 4:13 PM MDT | Areal Flood Advisory | ABQ | Socorro | 2 hr |
| Jul 6, 4:34 PM MDT | Areal Flood Advisory | ABQ | Socorro | 116 min |
| Jul 6, 4:46 PM MDT | Flash Flood Warning | ABQ | Mora, San Miguel, Taos | 3 hr |
Nearby
Flash Flood Warnings in New Mexico, 2022Every flash flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.